MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ASPIRATION NEEDLE
Model Number NA-201SX-4021
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
In speaking with olympus technical support via the phone, the olympus sales representative stated the facility would return the damaged device for credit.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
It was reported to olympus that the single use aspiration needle bent during a diagnostic procedure.When the needle was being used, there was some resistance when passing through a node.The needle had bent when retrieved.A second needle was used to complete the procedure.No patient harm was reported.
 
Event or Problem Description
Additional information was received from the user facility.The vizishot needle was passed through the bronchial scope several times and then the surgeon noted that the needle was bent.There was no delay in the procedure.Another needle was opened, and the case preceded without any issues.Upon setting up for the case, no defect was noticed.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the user facility.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer¿s investigation.The legal manufacturer performed an investigation.The device history records for this device were reviewed.There were no abnormalities in the inspection items related to the indicated event (the needle tube was bent).The device manufacture date was january 2021.The root cause could not be identified.It was likely the (buckling of the needle tube) was caused by the following factors: ·when removing from the tray, a bending load was applied to the needle tube.·during the pre-use inspection, a bending load was applied to the needle tube.·when inserting into the endoscope, a bending load was applied to the needle tube.The instructions for use (ifu) provides the following guidelines: do not force the instrument if resistance to insertion is encountered.Reduce the angulation of the endoscope until the instrument passes smoothly.Attempting to force the instrument could cause patient injury, such as perforation, bleeding, or mucous membrane damage.It could also damage the endoscope and/or the instrument.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
SINGLE USE ASPIRATION NEEDLE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11921407
Report Number8010047-2021-07001
Device Sequence Number3179965
Product Code FCG
UDI-Device Identifier04953170381911
UDI-Public04953170381911
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K050503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-201SX-4021
Device Lot Number11V
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/06/2021
Supplement Date Received by Manufacturer06/11/2021
07/21/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date07/07/2021
07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRONCHIAL SCOPE, MODEL # UNKNOWN